Sur l'homologie des groupes orthogonaux et symplectiques à coefficients tordus  [ On the homology with twisted coefficients of orthogonal and symplectic groups ]
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 43 (2010) no. 3, p. 395-459

We compute the stable homology of orthogonal and symplectic groups, over a finite field k, when the coefficients module is twisted by a usual endofunctor F of k-vector spaces (e.g. an exterior, a symmetric, or a divided power) - that is, for each natural integer i, we compute the colimit of the vector spaces H i (O n,n (k);F(k 2n )) and H i ( Sp 2n (k);F(k 2n )). Stabilization in this situation is a classical result of Charney. We first set a formal framework, within which the stable homology of some families of groups relates through a spectral sequence to the homology of suitable small categories. The spectral sequence collapses in many cases. We illustrate this purely algebraic method to retrieve results of Betley for the stable homology of the general linear groups and of the symmetric groups. We then apply our approach to orthogonal and symplectic groups over a finite field. To this end, we reinterpret the second page of our spectral sequence with Mackey functors and use their acyclicity properties. It allows us to simplify the second page of the spectral sequence, by using powerful cancellation results for functor homology. For the orthogonal as for the symplectic groups over a finite field, and for coefficients modules over the same field, we compute the second page of the spectral sequence. Classical results prove useful at this point: homological cancellation with trivial coefficients (Quillen, Fiedorowicz-Priddy), and calculation of the torsion groups between usual functors (Franjou-Friedlander-Scorichenko-Suslin, Chałupnik). This provides extensive computations of stable homology with coefficients.

On calcule dans cet article l’homologie stable des groupes orthogonaux et symplectiques sur un corps fini k à coefficients tordus par un endofoncteur usuel F des k-espaces vectoriels (puissance extérieure, symétrique, divisée...). Par homologie stable, on entend, pour tout entier naturel i, les colimites des espaces vectoriels H i (O n,n (k);F(k 2n )) et H i ( Sp 2n (k);F(k 2n )) - dans cette situation, la stabilisation (avec une borne explicite en fonction de i et F) est un résultat classique de Charney. Tout d’abord, nous donnons un cadre formel pour relier l’homologie stable de certaines suites de groupes à l’homologie de petites catégories convenables, à l’aide d’une suite spectrale, qui dégénère dans de nombreux cas favorables. Cela nous permet d’ailleurs de retrouver des résultats de Betley sur l’homologie stable des groupes linéaires et des groupes symétriques, par des méthodes purement algébriques (sans recours à la K-théorie stable). Pour une application exploitable de ce formalisme aux groupes orthogonaux ou symplectiques sur un corps fini, nous réinterprétons la deuxième page de notre suite spectrale en termes de foncteurs de Mackey non additifs et utilisons leurs propriétés d’acyclicité. Cela permet d’obtenir une simplification spectaculaire de la deuxième page de la suite spectrale en employant de puissants résultats d’annulation connus en homologie des foncteurs. Dans le cas où les groupes orthogonaux ou symplectiques sont pris sur un corps fini et les coefficients à valeurs dans les espaces vectoriels sur ce même corps, nous pouvons mener le calcul de cette deuxième page grâce à des résultats classiques : annulation homologique à coefficients triviaux (Quillen, Fiedorowicz-Priddy), et calcul des groupes de torsion entre foncteurs usuels (Franjou-Friedlander-Scorichenko-Suslin, Chałupnik). Ceci permet de nombreux calculs d’homologie stable à coefficients.

DOI : https://doi.org/10.24033/asens.2125
Classification:  20J06,  20J05,  20G10,  18G40
Keywords: stable homology, orthogonal groups, symplectic groups, functor homology, non-additive Mackey functors
@article{ASENS_2010_4_43_3_395_0,
     author = {Djament, Aur\'elien and Vespa, Christine},
     title = {Sur l'homologie des groupes orthogonaux et symplectiques \`a coefficients tordus},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {4e s{\'e}rie, 43},
     number = {3},
     year = {2010},
     pages = {395-459},
     doi = {10.24033/asens.2125},
     zbl = {1221.20036},
     mrnumber = {2667021},
     language = {fr},
     url = {http://www.numdam.org/item/ASENS_2010_4_43_3_395_0}
}
Djament, Aurélien; Vespa, Christine. Sur l'homologie des groupes orthogonaux et symplectiques à coefficients tordus. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 43 (2010) no. 3, pp. 395-459. doi : 10.24033/asens.2125. http://www.numdam.org/item/ASENS_2010_4_43_3_395_0/

[1] J. Bénabou, Introduction to bicategories, in Reports of the Midwest Category Seminar, Springer, 1967, 1-77. | MR 220789

[2] S. Betley, Vanishing theorems for homology of Gl n R, J. Pure Appl. Algebra 58 (1989), 213-226. | MR 1004602 | Zbl 0686.20036

[3] S. Betley, Homology of Gl (R) with coefficients in a functor of finite degree, J. Algebra 150 (1992), 73-86. | MR 1174889 | Zbl 0808.20042

[4] S. Betley, Stable K-theory of finite fields, K-Theory 17 (1999), 103-111. | MR 1696427 | Zbl 0929.19002

[5] S. Betley, Twisted homology of symmetric groups, Proc. Amer. Math. Soc. 130 (2002), 3439-3445. | MR 1918818 | Zbl 1003.20046

[6] S. Betley & T. Pirashvili, Stable K-theory as a derived functor, J. Pure Appl. Algebra 96 (1994), 245-258 (electronic). | MR 1303284 | Zbl 0812.19002

[7] M. Chałupnik, Koszul duality and extensions of exponential functors, Adv. Math. 218 (2008), 969-982. | MR 2414328 | Zbl 1148.18008

[8] R. Charney, A generalization of a theorem of Vogtmann, in Proceedings of the Northwestern conference on cohomology of groups (Evanston, Ill., 1985), 44, 1987, 107-125. | MR 885099 | Zbl 0615.20024

[9] A. Djament, Foncteurs en grassmanniennes, filtration de Krull et cohomologie des foncteurs, Mém. Soc. Math. Fr. 111 (2007). | Numdam | MR 2482711 | Zbl 1170.18001

[10] A. Djament, Les résultats d'annulation homologique de Scorichenko, preprint http://hal.archives-ouvertes.fr/hal-00411929/, 2009.

[11] A. Dold, Zur Homotopietheorie der Kettenkomplexe, Math. Ann. 140 (1960), 278-298. | MR 112906 | Zbl 0093.36903

[12] Z. Fiedorowicz & S. Priddy, Homology of classical groups over finite fields and their associated infinite loop spaces, Lecture Notes in Math. 674, Springer, 1978. | MR 513424 | Zbl 0403.55010

[13] V. Franjou, E. M. Friedlander, T. Pirashvili & L. Schwartz, Rational representations, the Steenrod algebra and functor homology, Panoramas et Synthèses 16, Soc. Math. France, 2003. | MR 2117525 | Zbl 1061.18011

[14] V. Franjou, E. M. Friedlander, A. Scorichenko & A. Suslin, General linear and functor cohomology over finite fields, Ann. of Math. 150 (1999), 663-728. | MR 1726705 | Zbl 0952.20035

[15] V. Franjou, J. Lannes & L. Schwartz, Autour de la cohomologie de Mac Lane des corps finis, Invent. Math. 115 (1994), 513-538. | MR 1262942 | Zbl 0798.18009

[16] E. M. Friedlander & A. Suslin, Cohomology of finite group schemes over a field, Invent. Math. 127 (1997), 209-270. | MR 1427618 | Zbl 0945.14028

[17] P. Gabriel, Des catégories abéliennes, Bull. Soc. Math. France 90 (1962), 323-448. | Numdam | Zbl 0201.35602

[18] P. Gabriel & M. Zisman, Calculus of fractions and homotopy theory, Ergebn. Math. Grenzg. 35, Springer New York, Inc., New York, 1967. | MR 210125 | Zbl 0186.56802

[19] C. Kassel, La K-théorie stable, Bull. Soc. Math. France 110 (1982), 381-416. | Numdam | MR 694757 | Zbl 0507.18003

[20] N. J. Kuhn, Computations in generic representation theory : maps from symmetric powers to composite functors, Trans. Amer. Math. Soc. 350 (1998), 4221-4233. | MR 1443197 | Zbl 0940.55019

[21] J.-L. Loday, Cyclic homology, Grund. Math. Wiss. 301, Springer, 1998. | MR 1600246 | Zbl 0885.18007

[22] A. Pfister, Quadratic forms with applications to algebraic geometry and topology, London Mathematical Society Lecture Note Series 217, Cambridge Univ. Press, 1995. | MR 1366652 | Zbl 0847.11014

[23] T. Pirashvili, Dold-Kan type theorem for Γ-groups, Math. Ann. 318 (2000), 277-298. | MR 1795563 | Zbl 0963.18006

[24] T. Pirashvili, Hodge decomposition for higher order Hochschild homology, Ann. Sci. École Norm. Sup. 33 (2000), 151-179. | Numdam | MR 1755114 | Zbl 0957.18004

[25] D. Quillen, On the cohomology and K-theory of the general linear groups over a finite field, Ann. of Math. 96 (1972), 552-586. | MR 315016 | Zbl 0249.18022

[26] W. Scharlau, Quadratic and Hermitian forms, Grund. Math. Wiss. 270, Springer, 1985. | MR 770063 | Zbl 0584.10010

[27] A. Scorichenko, Stable K-theory and functor homology over a ring, Thèse, Evanston, 2000. | MR 2700820

[28] R. P. Stanley, Enumerative combinatorics. Vol. 1, Cambridge Studies in Advanced Math. 49, Cambridge Univ. Press, 1997. | MR 1442260 | Zbl 0889.05001

[29] A. Touzé, Universal classes for algebraic groups, Duke Math. J. 151 (2010), 219-249. | MR 2598377 | Zbl 1196.20052

[30] A. Touzé, Cohomology of classical algebraic groups from the functorial point of view, preprint arXiv :0902.4459, à paraître dans Advances in Math. | Zbl 1208.20043

[31] A. Touzé & W. Van Der Kallen, Bifunctor cohomology and cohomological finite generation for reductive groups, Duke Math. J. 151 (2010), 251-278. | MR 2598378 | Zbl 1196.20053

[32] A. Troesch, Quelques calculs de cohomologie de compositions de puissances symétriques, Comm. Algebra 30 (2002), 3351-3382. | MR 1915001 | Zbl 1005.18010

[33] C. Vespa, Generic representations of orthogonal groups : the functor category quad , J. Pure Appl. Algebra 212 (2008), 1472-1499. | MR 2391661 | Zbl 1137.18001